Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 1, NWS Shreveport, LA

January 1, 1999Angelina County, Texas

NWS Shreveport, LA issued this tornado warning at Jan 1, 1999, 3:07 PM CST for Angelina County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 1999, 3:07 PM CST (21:07 UTC)
Expired
Jan 1, 1999, 3:55 PM CST
In force
48 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

What was reported inside it

TimeReportWhereRemark
Jan 1, 3:38 PM CSTThunderstorm Wind 52Lufkin, TX
Jan 1, 3:45 PM CSTHail 0.88Lufkin, TXReported on the east side of Lufkin.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 012109 RRA
TORSHV
TXC005-012155-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CST FRI JAN 1 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 355 PM CST

* AT 305 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO 6 MILES SOUTHWEST OF DIBOLL.  THE
  THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 35
  MPH.


* THE TORNADO IS EXPECTED TO BE
  NEAR DIBOLL AT 315 PM CST


IF YOU ARE CAUGHT OUTSIDE...GO TO A NEARBY STURDY BUILDING. AS A
LAST RESORT...TAKE COVER IN A CULVERT...DITCH OR LOW SPOT AND COVER
YOUR HEAD WITH YOUR HANDS.


IV/VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 1, 10:00 AM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Jan 1, 10:00 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI JAN 1 1999

STRONG WARM AND MOIST ADVECTION AS EXPECTED THIS MORNING ALREADY
PRODUCING TRWS. VAD PROFILE RESULTING IN HIGH HELICITY SO AS STORMS
CONTINUE TO DEVELOP THIS AFTERNOON SEVERE WX EXPECTED..ESPECIALLY
SOUTH OF I20 WHERE SURFACE TEMPS/DEWPOINTS ARE EXPECTED TO CLIMB
INTO THE 60S. FORECAST LOOK OK FOR NOW..BUT WILL CONTINUE TO MONITOR
PROGESSION OF WARM FRONT..AS TEMP FORECAST COULD GO BUST IF IT MAKES
SIGNIFICANT MOVEMENT TO NORTH. MOST ISENTRPOIC LIFT AT THIS TIME
APPEARS TO BE OVER SW AR OVER THE COLDEST AIR..BUT INDICATIONS ARE
THIS IS PULLING TO THE NE.

14

In the hours before

Special weather statement, Jan 1, 10:15 AM CST, 4 hours 52 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST FRI JAN 1 1999

A WARM FRONT WILL MOVE ACROSS EAST TEXAS AND NORTHWEST LOUISIANA
TODAY AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS
WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES AND BY MID AFTERNOON
INTO EARLY TONIGHT SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING
THUNDERSTORM WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE.
SOUTHERN PORTIONS OF THE FOUR STATE AREA SOUTH OF I20 HAVE THE HIGHEST
RISK OF SEVERE STORMS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SEVERE WEATHER LATER THIS
AFTERNOON AND TONIGHT.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:20 PM CSTSevere Thunderstorm WarningSHVNacogdoches50 min
Jan 1, 5:39 PM CSTSevere Thunderstorm WarningSHVNacogdoches31 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.